Alert archive / Idaho / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 9, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at May 20, 2006, 3:38 PM MDT for Bonneville County, Idaho. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2006, 3:38 PM MDT (21:38 UTC)
- Expired
- May 20, 2006, 4:30 PM MDT
- In force
- 52 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Bonneville County, ID
The radar
The Pocatello radar (KSFX), 116 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.6 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2014 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPIH 202138 SVRPIH IDC019-202230- /O.NEW.KPIH.SV.W.0009.060520T2138Z-060520T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 338 PM MDT SAT MAY 20 2006 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO * UNTIL 430 PM MDT * AT 335 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 15 MILES SOUTH OF PALISADES...OR ABOUT 7 MILES NORTHEAST OF GRAY...AND MOVING NORTH AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO IRWIN. LAT...LON 4310 11135 4310 11117 4340 11107 4340 11136 $$ HEDGES WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
1 follow-up statement
000 WWUS55 KPIH 202230 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 429 PM MDT SAT MAY 20 2006 IDC019-202239- /O.EXP.KPIH.SV.W.0009.000000T0000Z-060520T2230Z/ BONNEVILLE ID- 429 PM MDT SAT MAY 20 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BONNEVILLE COUNTY EXPIRES AT 430 PM MDT... AT 429 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4310 11135 4310 11117 4340 11107 4340 11136 $$ RS WEATHER INFORMATION ON-LINE 24-HOURS A DAY WWW.WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 3:10 PM MDT, 28 minutes earlier.
Area forecast discussion, May 20, 3:10 PM MDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 310 PM MDT SAT MAY 20 2006 .DISCUSSION...MINOR IMPULSES MOVING OVER THE TOP OF THE UPPER RIDGE OVER THE NRN ROCKIES IS SUPPORTING TSTM DVLPMT ACRS THE CWA MTNS THIS AFTN. MOST OF THE ACTIVITY IS WITH THE STRONGER WAVE NOW NE OF THE CWA. TSTMS WILL CONTINUE THRU THE EVE HRS...WITH SMALL HAIL AND GUSTY WINDS POSSIBLE. THE ANTYCYCLONIC FLOW AROUND THE RIDGE LOOKS TO BE LESS DISTURBED ON SUNDAY..SO ONLY ISOLD TSTMS ARE EXPECTED IN THE MTNS. BY MON MORNING...THE RIDGE WILL BE REPLACED BY SRLY FLOW ALOFT AHEAD OF A SRN STREAM UPPER TROF MOVING INTO CEN CA. THIS TROF MOVES NWD...AND BRINGS PLENTY OF UVV INTO THE CWA BY LATE MON AFTN. EXPECT MORE WIDESPREAD TSTMS OVER THE CWA INTO MON NITE. SW FLOW ALOFT PERVAILS BEHIND THE TROF FOR THE REST OF THE FCST PERIOD. EXPECT MAINLY ISOLD TSTMS IN THE MTNS. HEDGES && .AVIATION...ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE MAINLY OVER HIGHER TERRAIN UNTIL AROUND 03Z...WITH ISOLATED SHOWERS POSSIBLE FOR THE REMAINDER OF THE OVERNIGHT HOURS. ISOLATED CONVECTION IS EXPECTED TO REDEVELOP AFTER ABOUT 18Z SUNDAY. IN AREAS WITHOUT CONVECTION...VFR CONDITIONS WILL RULE. EXPECT GUSTY WINDS AND SMALL HAIL IN THE VICINITY OF THUNDERSTORMS ALONG WITH MVFR CEILINGS. WAW && .HYDROLOGY...MINOR TO MODERATE FLOODING CONTINUES ALONG VARIOUS RIVERS IN EAST IDAHO. FLOOD WARNINGS REMAIN IN EFFECT FOR THE PORNEUF RIVER IN BANNOCK COUNTY...THE BIG WOOD RIVER IN BLAINE COUNTY...AND THE HENRYS FORK IN MADISON AND FREMONT COUNTIES. THUNDERSTORMS THIS EVENING MAY PRODUCE LOCALLY HEAVY RAINFALL...WHICH MAY PROVIDE ADDITIONAL SMALL RISES DUE TO RUNOFF ON AREA RIVERS AND STREAMS. && .PIH WATCHES/WARNINGS/ADVISORIES... FLOOD WARNING CONTINUES FOR THE PORTNEUF RIVER IN BANNOCK COUNTY. FLOOD WARNING CONTINUES FOR THE BIG WOOD RIVER AT HAILEY IN BLAINE COUNTY. FLOOD WARNING CONTINUES FOR THE HENRYS FORK NEAR REXBURG IN MADISON AND FREMONT COUNTIES. PLEASE SEE HYDRO STATEMENTS FOR FURTHER INFORMATION. &&
Hazardous weather outlook, May 20, 5:32 AM MDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 532 AM MDT SAT MAY 20 2006 IDZ017>025-031-032-211145- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 532 AM MDT SAT MAY 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ONCE AGAIN TODAY AND TONIGHT WITH LOCALIZED HEAVY RAIN AND GUSTY WINDS. THE STORMS ARE NOT EXPECTED TO BE SEVERE. FLOOD WARNINGS CONTINUE FOR PORTIONS OF EAST IDAHO. PLEASE SEE HYDRO STATEMENTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. UNSETTLED WEATHER WILL CONTINUE THROUGH THE REMAINDER OF THE FORECAST PERIOD WITH SHOWERS OR THUNDERSTORMS FORECAST NEARLY EVERY DAY. A COLD FRONT IS FORECAST TO MOVE THROUGH THE REGION ON MONDAY...BRINGING COOLER TEMPERATURES TO EAST IDAHO FOR THE LATER PORTIONS OF THE FORECAST. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 3:04 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville | 26 min |
| May 20, 3:04 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville | 26 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.